Previous |  Up |  Next


Baire property; $\sigma $-compact; Čech-complete space; compactification; Čech-Stone compactification; Rajkov complete; paracompact $p$-space
It is established that a remainder of a non-locally compact topological group $G$ has the Baire property if and only if the space $G$ is not Čech-complete. We also show that if $G$ is a non-locally compact topological group of countable tightness, then either $G$ is submetrizable, or $G$ is the Čech-Stone remainder of an arbitrary remainder $Y$ of $G$. It follows that if $G$ and $H$ are non-submetrizable topological groups of countable tightness such that some remainders of $G$ and $H$ are homeomorphic, then the spaces $G$ and $H$ are homeomorphic. Some other corollaries and related results are presented.
[1] Arhangel'skii A.V.: On a class of spaces containing all metric and all locally compact spaces. Mat. Sb. 67 (109) (1965), 55--88; English translation: Amer. Math. Soc. Transl. 92 (1970), 1--39. MR 0190889
[2] Arhangel'skii A.V.: Classes of topological groups. Russian Math. Surveys 36 (3) (1981), 151-174. DOI 10.1070/RM1981v036n03ABEH004249 | MR 0622722
[3] Arhangel'skii A.V.: Moscow spaces and topological groups. Topology Proc. 25 (2000), 383--416. MR 1925695 | Zbl 1027.54038
[4] Arhangel'skii A.V.: Remainders in compactifications and generalized metrizability properties. Topology Appl. 150 (2005), 79--90. DOI 10.1016/j.topol.2004.10.015 | MR 2133669 | Zbl 1075.54012
[5] Arhangel'skii A.V.: Two types of remainders of topological groups. Comment. Math. Univ. Carolin. 49 (2008), no. 1, 119--126. MR 2433629
[6] Arhangel'skii A.V., Ponomarev V.I.: Fundamentals of General Topology in Problems and Exercises. Reidel, 1984 (translated from Russian). MR 0785749
[7] Arhangel'skii A.V., Tkachenko M.G.: Topological Groups and Related Structures. Atlantis Press, Paris; World Scientific, Hackensack, NJ, 2008. MR 2433295
[8] Choban M.M.: On completions of topological groups. Vestnik Moskov. Univ. Ser. Mat. Mech. 1 (1970), 33--38 (in Russian). MR 0279226
[9] Choban M.M.: Topological structure of subsets of topological groups and their quotients. in Topological Structures and Algebraic Systems, Shtiintsa, Kishinev, 1977, pp. 117--163 (in Russian).
[10] Engelking R.: General Topology. PWN, Warszawa, 1977. MR 0500780 | Zbl 0684.54001
[11] Rančin D.V.: Tightness, sequentiality, and closed covers. Dokl. Akad. Nauk SSSR 232 (1977), 1015--1018. MR 0436074
Partner of
EuDML logo